MAUDE Adverse Event Report: BIOMET 3I CERTAIN® EP® HEALING ABUTMENT 3.4MM(D) X 3.8MM(P) X 2MM(H)

BIOMET 3I CERTAIN® EP® HEALING ABUTMENT 3.4MM(D) X 3.8MM(P) X 2MM(H)
Model Number IMHA32
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the abutment became stuck on the implant resulting in implant removal.Tooth #19.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).Patient weight not provided.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
One (1) certainâ® epâ® healing abutment 3.4mm(d) x 3.8mm(p) x 2mm(h) (imha32) & one (1) osseotite tapered certain implant 3.25 x 8.5mm (xifnt3285) were returned for investigation.Visual evaluation of the as returned product identified the abutment does not disengage from the implant.Malfunction.Functional testing to recreate the reported event verified the abutment is stuck to the implant and does not disengage/release.A pre-existing condition noted on the per was unknown bone density type.The reported devices were located on tooth # 19 (universal) and were used for approximately 5 months, 9 days.The customer did not provide any pictures or x-rays.Review of appropriate documentation: document reviewed: biomet 3i restorative products ifu (p-zbdinstrp), rev e 2022/04/01.Biomet 3i dental implant ifu (p-iis086gi) rev j - 2022/08/01.Information identified: warnings and precautions.Per the applicable ifu, breakage/device failure may occur following improper techniques used and when device is loaded beyond its functional capability.Dhr review: dhr review was completed for the subject lot numbers (1246684).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot numbers were inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot numbers (1246684) for similar events and no other complaint was identified.Review completed utilizing keywords: does not disengage/release post market trending review: aug post market trending was reviewed and there were no actionable events or corrective actions for the reported event (does not disengage/release) or product (imha32).No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, devices malfunction did occur and the reported event was confirmed.

Brand Name
CERTAIN® EP® HEALING ABUTMENT 3.4MM(D) X 3.8MM(P) X 2MM(H)
Common Device Name
ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14224800
Report Number0001038806-2022-00585
Device Sequence Number5232365
Product Code NHA
UDI-Device Identifier00844868006251
UDI-Public(01)00844868006251(17)260806(10)1246684
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/06/2026
Device Model NumberIMHA32
Device Catalogue NumberIMHA32
Device Lot Number1246684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIFNT3285 2021010521
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale